MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MONITORING KIT W/TP4, 30 ML SQUEEZE FLUSH AND NEEDLELESS VALVE; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MONITORING KIT W/TP4, 30 ML SQUEEZE FLUSH AND NEEDLELESS VALVE; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Catalog Number 46104-07
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a monitoring kit w/tp4, 30 ml squeeze flush, and needleless valve was found broken within minutes of attaching the new line to the patient's umbilical artery catheter (uac), and the registered nurse (rn) noticed backflow of blood through uac.Immediately noted that the tubing had broken on the distal side of the blood draw port.Uac was immediately clamped.The broken transducer was disconnected and uac flushed with normal saline.New tubing was primed and attached to the patient's uac.The broken transducer was bagged and kept in the c4b clinical leader's office.To note, this is a c4b patient currently on h4b for extracorporeal membrane oxygenation (ecmo).C4b charge rn and ecmo tech notified of equipment issue.There was no medication being used with the product and the product was not reprocessed or re-sterilized prior to use.There was no patient harm reported.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Additional Manufacturer Narrative
The reported complaint of leakage was confirmed on the returned set.During visual inspection, the 28" pressure tubing was received separated from the male luer.Insufficient adhesive coverage was observed on the tubing pocket.The separation of the bond was due to insufficient adhesive coverage on the pressure tubing.The probable cause of insufficient adhesive coverage on the pressure tubing had occurred due to an error during assembly at ensenada.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
MONITORING KIT W/TP4, 30 ML SQUEEZE FLUSH AND NEEDLELESS VALVE
Common Device Name
TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17831485
Report Number9617594-2023-00763
Device Sequence Number19671181
Product Code DRS
UDI-Device Identifier00887709060623
UDI-Public(01)00887709060623(17)251101(10)11376856
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K061573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Catalogue Number46104-07
Device Lot Number11376856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UMBILICAL ARTERY CATHETER (UAC)
Patient SexUnknown